New and needing to talk to someone who knows what it's like

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

veggietdgirl
New Member


Date Joined May 2009
Total Posts : 2
   Posted 5/1/2009 12:09 PM (GMT -7)   
Hi....I'm new to this whole forum/chat thing. I decided to try it, because I think it will be helpful for me to talk to someone who knows what it feels like, not only to have anxiety/panic attacks, but has taken meds for it and has experienced withdrawal. I was prescribed zoloft for 6 months and just finished taking it. I am now going through withdrawals and having symptoms of irritability, aggression, crying spells, some visual hallucinations, tingly feeling/electric zaps, and loss of balance and dizzines/vertigo. Has anyone experienced this at all that could talk to me about this? I know that it's withdrawal, but knowing that doesn't really make me feel any less crazy. I feel so ridiculous and going crazy. I just need to talk to someone who understands the feeling....can anyone relate?

Georgie Girl
Regular Member


Date Joined May 2008
Total Posts : 319
   Posted 5/1/2009 12:45 PM (GMT -7)   
Yes, I understand your feelings. A year ago I had anxiety so bad I was hospitalized as I was basically out of my mind or "psychotic" as the diagnosis code read. I left the hospital on five meds and am still on five meds. I still suffer almost daily anxiety and restlessness and feeling useless and hopeless. My anxiety is way better than it was last year though. I don't feel that I will ever be the same.




The main feeling of my anxiety is a crushing feeling in my upper abdomen and chest and a feeling of doom.

Medication, sleep and exercise help though I am so lethargic I won't exercise.

vestabula
Veteran Member


Date Joined Nov 2008
Total Posts : 2855
   Posted 5/1/2009 12:50 PM (GMT -7)   

Hi...you have to withdraw from SSRI's slowly but cutting the dosage down every day for several weeks, then start taking them every other day until the withdrawal symptoms are tolerable.  I have been weaning off Lexapro for over a month.  I thought I could go from 10mgs to 5 then 2.5 in a week...then didn't take any for three days and had all those symptoms you described so now I am back to slicing the pill a little more every day until there is none.  The brains zaps were the worst...felt like my head was full of water and when I moved my head or eyes it would make a 'wooshing' sound...and a zap.

I don't know if you stopped cold turkey from your post, but it sounds like you did.  You may have to get another prescription and go off slowly.  You aren't sounding ridiculous...you'll find many posts from people who have had problems trying to get off these drugs!

Donna


fibro, menieres disease, RLS, anxiety disorder, disc compression, scoliosis, spinal stenosis TMJ  Meds: Lexapro and valium


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 5/2/2009 4:53 AM (GMT -7)   
Welcome to HealingWell and the A & P Forum.  I am Kitt and you have already met a couple of our wise members.  The info re SSRI/SSNI medications is right on.  A slow wean from these drugs is strongly advised.  I recently weaned off of  Cymbalta and went very slowly, however, I still had some withdrawal issues that I dealt with.
 
I hope that you continue to come here and share your thoughts and feelings with all.  You are not alone, we are here to support you.
 
Gentle Hugs to You,
Kitt
 

Kitt, Co-Moderator:
Anxiety/Panic 
Co-Moderator Depression
  Forums
Moderator: GERD/Heartburn
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources


veggietdgirl
New Member


Date Joined May 2009
Total Posts : 2
   Posted 5/2/2009 9:31 PM (GMT -7)   
In response to Donna's post...The wooshing when I move my eyes and the zap are exactly what I have been having the most problems with the last day or so....that and agression and crying spells. Thank you to both of you who replied. I do feel more comforted just to know I am not alone in having experienced this. To answer your question, yes I did quit cold turkey. I have a question about weaning off though...did you still have withdrawal symptoms weaning off?

vestabula
Veteran Member


Date Joined Nov 2008
Total Posts : 2855
   Posted 5/3/2009 5:52 AM (GMT -7)   

Hi Veggie...I still get them but not as bad.  With Lexapro, it stays in your system 22 hours.  I take it in the morning and if by chance I should sleep a couple of hours off the schedule, I wake up with the sensations.  Unfortunately, withdrawl symptoms can come and go, even after you are completely off the drug.  The brain screams for more...more!  I don't want to sound discouraging but you have to wean VERY SLOWLY.  Your symptoms will lessen and be more tolerable after time.  These drugs have saved a lot of people and allowed them to live normal, panic free lives.  I hope you get some relief soon.

hugs

Donna


fibro, menieres disease, RLS, anxiety disorder, disc compression, scoliosis, spinal stenosis TMJ  Meds: Lexapro and valium


vokal612
New Member


Date Joined Apr 2009
Total Posts : 11
   Posted 5/3/2009 12:48 PM (GMT -7)   
Georgie Girl said...
The main feeling of my anxiety is a crushing feeling in my upper abdomen and chest and a feeling of doom.


I know EXACTLY what you're talking about

Estan
New Member


Date Joined May 2009
Total Posts : 6
   Posted 5/8/2009 6:47 AM (GMT -7)   
I have been on zoloft and xanax for about 5 years now and my doc says may be on for rest of my life but I know how you feel if I miss a pill for a day I become light headed , shaking and disoriented.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:34 PM (GMT -7)
There are a total of 2,735,497 posts in 301,310 threads.
View Active Threads


Who's Online
This forum has 151413 registered members. Please welcome our newest member, MamaPhoenix.
364 Guest(s), 16 Registered Member(s) are currently online.  Details
Thankuall, sheepguy, therearemiracles, dismissed, waterbee, Hungrydude, IamColumbo, 1000Daisies, getting by, NiceCupOfTea, Bobby Mac, Jingles1234, quincy, Mustard Seed, gilly2, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer